Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 17, 2001, 6:44 PM CDT for Daviess County, Missouri. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 17, 2001, 6:44 PM CDT (23:44 UTC)
- Expired
- May 17, 2001, 8:00 PM CDT
- In force
- 76 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Daviess County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2833 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 172349
FFWEAX
MOC061-180115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
644 PM CDT THU MAY 17 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 800 PM CDT
* AT 600 PM CDT...DAVIESS COUNTY SHERIFF REPORTED THAT SEVERAL
ROADS REMAINED CLOSED...INCLUDING HIGHWAY B NEAR COFFEY AND HIGHWAY
13 NEAR ITS INTERSECTION WITH COUNTY ROAD UU.
FLOODING ALONG HICKORY AND BIG MUDDY CREEKS WAS PRODUCING WATER
OVER THE ROADWAYS IN THESE LOCATIONS. THESE RIVERS WILL REMAIN
OUT OF THEIR BANKS FOR THE NEXT COUPLE HOURS.
EXCESSIVE RUNOFF FROM EARLIER STORMS WILL CONTINUE TO CAUSE
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
LAT...LON 4013 9391 4002 9404 3993 9404 3984 9396
3993 9377 4013 9377
SFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 17, 3:55 AM CDT, 14 hours 49 minutes earlier.
Area forecast discussion, May 17, 3:55 AM CDT, 14 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 355 AM CDT THU MAY 17 2001 LOCATION OF FNTS/OUTFLOW BNDRYS...PCPN...CLDS WILL HV AN IMPACT ON TEMPS THRU FRI MRNG. MID/UPR LVL PATTERN HAS BCM MORE ACTV AS MID/UPR LVL RDG HAS FLATTENED...WITH PREDOMINANT ZONAL FLOW NOW IN PLACE. QSTNRY FNTL BNDRY LIES FM NRN IL ACRS EXTRM SRN IA INTO N CNTRL KS. UPSTRM CDFNT FM WRN MN CURVES SW THRU NRN NEB. STG/ISOLD SVR TSTMS OCRG WITH SRN MOST BNDRY NR MO/IA BDR WHERE CAPES RUNNING ARND 3000J. SUF INSTBY PRESENT TO SUPPORT SOME LRG HAIL FOR THE REST OF THIS MRNG. CNVTV COMPLEX SHUD TRK E THIS MRNG WITH MAIN PCPN THREAT FAR NRN MO CNTYS THIS MRNG. WATCHING LRG CNVTV COMPLEX OVR ERN CO/WRN KS. ETA/AVN MODELS HV BEST HANDLE WITH THIS FEATURE...AND TRK THIS PCPN COMPLEX EWD THIS MRNG ACRS KS. DFCLT TO SEE VORT LOBE MODELS ATTACH TO THIS FEATURE BUT FEEL IT IS MORE OF A CNVTVLY INDUCED VORT MAX WHICH WILL BCM MORE APPARANT LTR THIS MRNG. FNTL BNDRY EXPCD TO SAG SWD THIS MRNG AND BCM THE FOCUS FOR ACTV CNVTN PSBLY BY ERY AFTN. H7 TEMPS PROGD TO COOL A CPL DEGREES TDY SO AMS WILL BE LESS CAPPED. HI CAPE VALUES WILL CONT TO SUPPORT LRG HAIL/DMGG WIND THREAT THRU ERY THIS EVE ACRS SE HLF CWA. GIVEN HIGH POPS FM PROGS AND ABV SCENERIO FEEL LIKELY POPS WARRANTED FOR LRG PART OF CWA. SINCE PCPN SHUD HOLD OFF FOR ALL BUT FAR NRN CNTYS TILL THIS AFTN THINK MOST OF CWA WILL EXCEED GUID MAX TEMPS. UPSTRM CDFNT PROGD TO ENTER NW MO THIS AFTN AND COULD BE ANOTHER SOURCE FOR AFTN CNVTN. HIGH PWS SUS HVY RAIN WILL CONT TO BE A THREAT. MAY SEE SOME POST FNTL CNVTN AS SLOW MOVG MID LVL SHRTWV MOVS E INTO CWA LT THIS AFTN/EVE. EXTV CLDNS EXPCD TO LAST THRU TNGT AND THIS LIKELY TO SUPPORT WRMR MIN TEMPS THAN PROGD. COOLER AND DRIER AIR MOVS INTO CWA FRI AS SFC HI BUILDS IN. NEXT CHC OF RAIN IS SAT NGT/SUN AS STGR SHRTWV MOVS ACRS SRN PLAINS WITH INVERTED SFC FNT PUSING E ACRS KS AND INTO MO. LTST AVN/MRF SHOW A STGR CDFNT WITH MUCH COOLER AIR MOVG IN FOR TUE/WED. HV LOWERED TEMPS SVRL CAT TO REFLECT THIS. .EAX... KS...NONE MO...NONE JULY
In the hours before
Local storm report, May 17, 6:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 PM CDT THU MAY 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYF LOCATION....
0140 AM 3 NW ELMO MO 1 INCH HAIL
05/17/01 NODAWAY REPORTED BY PUBLIC.Local storm report, May 17, 6:07 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 PM CDT THU MAY 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYo LOCATION....
0855 AM 1 W MT MORIAH MO .88 INCH HAIL
05/17/01 HARRISON REPORTED BY PUBLIC.Special weather statement, May 17, 6:11 PM CDT, 33 minutes before
KSZ057-060-103>105-MOZ023>025-028>033-037>040-043>046-053-054-172330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 611 PM CDT THU MAY 17 2001 SEVERE THUNDERSTORM WATCH 238 HAS BEEN ALLOWED TO EXPIRE AT 6 PM FOR THE FOLLOWING COUNTIES: IN MISSOURI... PLATTE CLAY RAY CARROLL CHARITON RANDOLPH JACKSON LAFAYETTE SALINE HOWARD CASS JOHNSON PETTIS COOPER HENRY LINN MACON LIVINGSTON IN KANSAS... LEAVENWORTH WYANDOTTE JOHNSON MIAMI SEVERE THUNDERSTORM 242 STILL REMAINS IN EFFECT UNTIL 11 PM FOR IN MISSOURI... BATES IN KANSAS... LINN c LVQ
Local storm report, May 17, 6:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT THU MAY 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYu LOCATION....
0340 AM 2 E BURLINGTON JCT MO 1 INCH HAIL
05/17/01 NODAWAY REPORTED BY PUBLIC.Special weather statement, May 17, 6:39 PM CDT, 5 minutes before
KSZ060-MOZ053-172355- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 639 PM CDT THU MAY 17 2001 SEVERE THUNDERSTORM WATCH 242 HAS BEEN CANCELLED FOR BATES COUNTY ICN MISSOURI...AND LINN COUNTY IN KANSAS. LVQ
Local storm report, May 17, 6:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 PM CDT THU MAY 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM RIVERSIDE MO WIND DAMAGE
05/17/01 PLATTE THUNDERSTORM WINDS
UPROOTED SEVERAL TREES,
LARGE TREE BRANCHES 4
TO 8 INCHES IN DIAMETER
DOWNED, POWER LINES
DOWNED, OVERSEAS
STORAGE CONTAINERS
MOVED 25 FEET.
OCCURRED 1/2 MILE WEST
OF I-635 ON 9 HIGHWAY.
9 REPORTED BY LAW
ENFORCEMENT OFFICIAL.
BBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:20 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 55 min |
| May 17, 3:31 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 44 min |
| May 17, 3:52 AM CDT | Severe Thunderstorm Warning | EAX | Worth | 43 min |
| May 17, 4:05 AM CDT | Severe Thunderstorm Warning | EAX | Putnam | 40 min |
| May 17, 8:34 AM CDT | Severe Thunderstorm Warning | EAX | Harrison | 26 min |
| May 17, 10:45 AM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 45 min |
| May 17, 11:37 AM CDT | Severe Thunderstorm Warning | EAX | Grundy | 38 min |
| May 17, 11:44 AM CDT | Severe Thunderstorm Warning | EAX | Andrew | 46 min |
| May 17, 12:20 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 40 min |
| May 17, 12:32 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy | 58 min |
| May 17, 12:55 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton | 65 min |
| May 17, 1:33 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn | 57 min |
| May 17, 1:35 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Ray | 40 min |
| May 17, 1:41 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 49 min |
| May 17, 1:53 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 37 min |
| May 17, 2:05 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 40 min |
| May 17, 2:21 PM CDT | Flash Flood Warning | EAX | Carroll | 114 min |
| May 17, 2:33 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton | 42 min |
| May 17, 2:45 PM CDT | Flash Flood Warning | EAX | Livingston | 2 hr |
| May 17, 2:48 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 42 min |
| May 17, 2:55 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 50 min |
| May 17, 3:05 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 40 min |
| May 17, 3:46 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 44 min |
| May 17, 3:55 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 65 min |
| May 17, 4:00 PM CDT | Tornado Warning | EAX | Howard | 45 min |
| May 17, 4:21 PM CDT | Flash Flood Warning | EAX | Carroll | 114 min |
| May 17, 5:23 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 37 min |
| May 17, 6:38 PM CDT | Flash Flood Warning | EAX | Carroll | 97 min |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.